MAUDE Adverse Event Report: STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the threads off the tap broke inside the patient l4 right pedicle.No adverse consequences to the patient and no surgical delay is reported.
 
Additional Manufacturer Narrative
The reported event was confirmed based on the visual inspection of returned product.The tap was inspected and it was confirmed that the tip was fractured.The fractured piece was not returned as it remains inside the patient.It was reported that awl was not used to prepare pedicle prior to tapping.Capa was opened to mitigate occurrences tip fracture and includes a design change that increases the thickness of the tap and updating the surgical technique requiring use of the awl prior to tapping has been implementing.The probable root cause of the reported event was determined to be design related - lower wall thickness: the wall thickness of the lower diameter taps are more susceptible to fracture or normal wear and tear of instruments.
 
Event or Problem Description
It is reported that the threads off the tap broke inside the patient l4 right pedicle.A surgical delay of 5 minute was reported.No adverse consequences to the patient.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7732531
Report Number0009617544-2018-00185
Device Sequence Number1619091
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public04546540710413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number132071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1